Alert archive / West Virginia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 36, NWS Charleston, WV

May 1, 2016Raleigh County, Wyoming County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at May 1, 2016, 7:07 PM EDT for Raleigh County, Wyoming County, West Virginia. It was in force for 53 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 1, 2016, 7:07 PM EDT (23:07 UTC)
Expired
May 1, 2016, 8:00 PM EDT
In force
53 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Raleigh County, WV, Wyoming County, WV

The radar

The Charleston,WV radar (KRLX), 85 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 1, 7:10 PM EDTHAIL 12 S Jesse, WV
May 1, 7:20 PM EDTHAIL 1.1Mullens, WVBETWEEN QUARTER AND HALF DOLLAR SIZE
May 1, 7:20 PM EDTHAIL 1.25Mullens, WV
May 1, 7:38 PM EDTFUNNEL CLOUDOdd, WVMULTIPLE REPORTS OF A FUNNEL CLOUD BETWEEN JOSEPHINE AND ODD. TIME ESTIMATED BASED ON RADAR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 11.1 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2016-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2016-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 389 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
468 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
389 m²/s²
0-3 km storm-relative helicity
480 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

960 
WUUS51 KRLX 012307
SVRRLX
WVC081-109-020000-
/O.NEW.KRLX.SV.W.0036.160501T2307Z-160502T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
707 PM EDT SUN MAY 1 2016

THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL RALEIGH COUNTY IN SOUTHEASTERN WEST VIRGINIA...
  CENTRAL WYOMING COUNTY IN SOUTHERN WEST VIRGINIA...

* UNTIL 800 PM EDT

* AT 707 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PINEVILLE...
  MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BECKLEY...PINEVILLE...MULLENS...MABSCOTT...OCEANA...SOPHIA...COAL CITY...
  DANIELS...SHADY SPRING...MACARTHUR...CRAB ORCHARD...BEAVER...DRY CREEK...
  TWIN FALLS STATE PARK...STANAFORD...LESTER...RHODELL...BOLT...JOSEPHINE
  AND GLEN DANIEL.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 WEST VIRGINIA TURNPIKE BETWEEN MILE MARKERS 28 AND 45.
 INTERSTATE 64 IN WEST VIRGINIA BETWEEN MILE MARKERS 120 AND 132.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3759 8163 3775 8162 3783 8103 3783 8098
      3768 8099 3764 8107 3761 8106 3759 8109
      3760 8114 3758 8120 3754 8120
TIME...MOT...LOC 2307Z 263DEG 30KT 3765 8155 

HAIL...1.00IN
WIND...60MPH
 
$$

14
3 follow-up statements
128 
WWUS51 KRLX 012329
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
729 PM EDT SUN MAY 1 2016

WVC081-109-020000-
/O.CON.KRLX.SV.W.0036.000000T0000Z-160502T0000Z/
RALEIGH WV-WYOMING WV-
729 PM EDT SUN MAY 1 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR CENTRAL RALEIGH AND NORTHEASTERN WYOMING COUNTIES...

AT 728 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SOPHIA...OR
11 MILES SOUTHWEST OF BECKLEY...MOVING EAST AT 35 MPH. THIS STORM
HAS PRODUCED QUARTER SIZED HAIL IN CENTRAL WYOMING COUNTY.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BECKLEY...MULLENS...MABSCOTT...SOPHIA...COAL CITY...DANIELS...SHADY SPRING...
MACARTHUR...CRAB ORCHARD...BEAVER...DRY CREEK...STANAFORD...LESTER...
RHODELL...JOSEPHINE...GHENT AND MABEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3756 8140 3765 8143 3775 8138 3783 8103
      3783 8098 3768 8099 3764 8107 3761 8106
      3759 8109 3760 8114 3758 8120 3754 8120
TIME...MOT...LOC 2328Z 263DEG 30KT 3767 8132 

HAIL...1.00IN
WIND...60MPH
 
$$

23
946 
WWUS51 KRLX 012344
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
744 PM EDT SUN MAY 1 2016

WVC109-012353-
/O.CAN.KRLX.SV.W.0036.000000T0000Z-160502T0000Z/
WYOMING WV-
744 PM EDT SUN MAY 1 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WYOMING COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3755 8124 3766 8129 3776 8121 3783 8103
      3783 8098 3768 8099 3764 8107 3761 8106
      3759 8109 3760 8114 3758 8120 3754 8120
TIME...MOT...LOC 2343Z 263DEG 30KT 3769 8116 

$$

WVC081-020000-
/O.CON.KRLX.SV.W.0036.000000T0000Z-160502T0000Z/
RALEIGH WV-
744 PM EDT SUN MAY 1 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR CENTRAL RALEIGH COUNTY...

AT 743 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DANIELS...OR 7
MILES SOUTH OF BECKLEY...MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BECKLEY...SOPHIA...COAL CITY...DANIELS...SHADY SPRING...BEAVER...MACARTHUR...
CRAB ORCHARD...JOSEPHINE AND GHENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3755 8124 3766 8129 3776 8121 3783 8103
      3783 8098 3768 8099 3764 8107 3761 8106
      3759 8109 3760 8114 3758 8120 3754 8120
TIME...MOT...LOC 2343Z 263DEG 30KT 3769 8116 

HAIL...1.00IN
WIND...60MPH
 
$$

23
939 
WWUS51 KRLX 012355
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
755 PM EDT SUN MAY 1 2016

WVC081-020004-
/O.EXP.KRLX.SV.W.0036.000000T0000Z-160502T0000Z/
RALEIGH WV-
755 PM EDT SUN MAY 1 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL RALEIGH COUNTY WILL
EXPIRE AT 800 PM EDT...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3755 8124 3766 8129 3776 8121 3783 8103
      3783 8098 3768 8099 3764 8107 3761 8106
      3759 8109 3760 8114 3758 8120 3754 8120
TIME...MOT...LOC 2354Z 263DEG 30KT 3769 8116 

$$

23

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 2:38 PM EDT, 4 hours 29 minutes earlier.

Area forecast discussion, May 1, 2:38 PM EDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
238 PM EDT SUN MAY 1 2016

.SYNOPSIS...
UNSTABLE TODAY WITH COLD FRONT SINKING SOUTHEAST TONIGHT.
UNSETTLED MONDAY INTO TUESDAY. LARGE UPPER TROUGH BRINGS COOL AND
UNSETTLED WEATHER TOWARD END OF THE WEEK.

&&

.NEAR TERM /THROUGH MONDAY/...
BREAKS IN CLOUDS OFFER A CHANCE TO DESTABILIZE ATMOSPHERE FOR A
ROUND OF AFTERNOON SHOWERS AND STORMS.

LIS < 4 AND CAPE > 1000 J/KG AND EVEN UP TO 2000 J/KG IN SOME
LOCATIONS SHOULD BE ENOUGH TO GENERATE A ROUND OF STORMS THIS
AFTERNOON.  THESE STORMS WILL BE CAPABLE OF PRODUCING MODERATE TO
HEAVY RAIN...POSING A THREAT FOR FLASH FLOODING...AND A SMALL
CHANCE FOR DAMAGING WIND AND/OR HAIL. THE MAIN CONCERN IS STORMS
TRAIPSING ACROSS AREAS ALREADY HARD HIT BY LAST NIGHTS RAIN. SO
WILL NEED TO KEEP AN EYE OUT FOR FLASH FLOODING.

A FEW LINGERING SHOWERS OVERNIGHT AS WE GET A LITTLE BREAK IN THE
WEATHER BEFORE ANOTHER SYSTEM ARRIVES MONDAY.

&&

.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
COLD FRONT...WITH A SURFACE WAVE ALONG IT...EXITS TO THE EAST
MONDAY NIGHT INTO TUESDAY MORNING. HAVE LIKELY POPS MONDAY NIGHT WITH
SHOWERS LINGERING TUESDAY AS AN UPPER LEVEL SHORTWAVE TROUGH AND
LOBE OF VORTICITY CROSS. SHOULD GET A MAINLY DRY PERIOD TUESDAY
NIGHT. USED A CONSENSUS BLEND FOR TEMPERATURES WITH ONLY MINIMAL
CHANGE TO PREVIOUS FORECAST.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
UPPER LEVEL LOW SINKS INTO THE REGION WEDNESDAY INTO THURSDAY
BRINGING COOLER TEMPERATURES WITH PERIODS OF PRECIPITATION. THIS
LOW LINGERS INTO THE WEEKEND SO MAINTAIN GENERALLY CHANCE POPS
THROUGH SATURDAY. MODELS IN FAIRLY GOOD AGREEMENT MOVING IT OUT TO
SEA SUNDAY. STUCK CLOSE TO WPC FOR TEMPERATURES...BUT DID UNDERCUT
THEM A BIT WITH THE UPPER LOW OVERHEAD. MAY EVEN BE COLD ENOUGH
FOR SOME FLAKES OF SNOW MIXING IN WITH RAIN AT THE HIGHEST
ELEVATIONS OF THE NORTHERN MOUNTAINS DURING THE PRE-DAWN HOURS
FRIDAY AND AGAIN SATURDAY.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
VFR EXCEPT UNDER SHOWERS WHERE IFR IS POSSIBLE. A FRONT WILL BRING
SHOWERS TO THE AREA THIS AFTERNOON AND EVENING. SOME OF THESE
STORMS COULD BE INTENSE. HIGH LOW LEVEL RH MAY POSE A THREAT FOR
FOG OVERNIGHT.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z MONDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING AND INTENSITY OF SHOWERS AND STORMS
COULD VARY. HEAVIER SHOWERS SHOULD PRODUCE IFR...BUT NOT CONFIDENT
ENOUGH IN THE TIMING TO PUT IN TAF.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       15   16   17   18   19   20   21   22   23   00   01   02
EDT 1HRLY       11   12   13   14   15   16   17   18   19   20   21   22
CRW CONSISTENCY  H    H    H    H    H    H    H    H    M    H    H    H
HTS CONSISTENCY  M    H    H    H    H    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H

AFTER 18Z MONDAY...
IFR POSSIBLE THROUGH LATE SUNDAY NIGHT WITH ADDITIONAL ROUNDS OF
SHOWERS AND THUNDERSTORMS..AND IN STRATUS LINGERING INTO MONDAY
MORNING.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR WVZ005>011-
     013>020-024>040-046-047.
OH...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR OHZ066-067-
     075-076-083>087.
KY...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR KYZ101>103-
     105.
VA...FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR VAZ003-004.

&&

SYNOPSIS...JW/MZ
NEAR TERM...JW
SHORT TERM...MZ
LONG TERM...MZ
AVIATION...JW
Hazardous weather outlook, May 1, 4:25 PM EDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
425 PM EDT SUN MAY 1 2016

OHZ066-067-075-076-083>085-WVZ009-022030-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-WOOD-
425 PM EDT SUN MAY 1 2016

...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OHIO
AND PORTIONS OF THE NORTHERN WEST VIRGINIA LOWLANDS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

STRONGER THUNDERSTORMS THIS AFTERNOON AND EVENING MAY CONTAIN
LARGE HAIL AND DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ADDITIONAL ROUNDS OF SHOWERS OR THUNDERSTORMS MAY CAUSE LOCALIZED
FLOODING CONCERNS THROUGH TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ101>103-105-OHZ086-087-WVZ005>008-013>016-024>026-022030-
GREENUP-CARTER-BOYD-LAWRENCE KY-GALLIA-LAWRENCE OH-WAYNE-CABELL-
MASON-JACKSON WV-LINCOLN-PUTNAM-KANAWHA-ROANE-MINGO-LOGAN-BOONE-
425 PM EDT SUN MAY 1 2016

...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 134 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...PORTIONS
OF SOUTHEAST OHIO...AND MUCH OF THE CENTRAL WEST
VIRGINIA...SOUTHERN AND WESTERN WEST VIRGINIA LOWLANDS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ADDITIONAL ROUNDS OF SHOWERS OR THUNDERSTORMS MAY CAUSE LOCALIZED
FLOODING CONCERNS THROUGH TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VAZ003-004-WVZ010-011-017>020-027>040-046-047-022030-
DICKENSON-BUCHANAN-PLEASANTS-TYLER-WIRT-CALHOUN-RITCHIE-DODDRIDGE-
CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-
FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
425 PM EDT SUN MAY 1 2016

...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...PORTIONS
OF THE NORTHERN WEST VIRGINIA LOWLANDS...AND THE WEST VIRGINIA
MOUNTAINS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS
AFTERNOON AND EVENING. HAIL AND STRONG...GUSTY WINDS ARE THE MAIN
THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ADDITIONAL ROUNDS OF SHOWERS OR THUNDERSTORMS MAY CAUSE LOCALIZED
FLOODING CONCERNS THROUGH TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

TRM

In the hours before

Local storm report, May 1, 6:07 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
607 PM EDT SUN MAY 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             3 ESE ASHTON            38.61N  82.11W
05/01/2016  E1.00 INCH       MASON              WV   PUBLIC

&&

EVENT NUMBER RLX1600935

MEC
Local storm report, May 1, 6:12 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
612 PM EDT SUN MAY 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             WAYNE                   38.22N  82.44W
05/01/2016  M1.00 INCH       WAYNE              WV   DEPT OF HIGHWAYS

&&

EVENT NUMBER RLX1600936

MEC
Local storm report, May 1, 6:22 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
622 PM EDT SUN MAY 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FLASH FLOOD      2 ESE HUNTINGTON        38.41N  82.40W
05/01/2016                   CABELL             WV   911 CALL CENTER

            I64 11-12/13 MILE - THINKS DRAINS MAY BE CLOGGED. HWY
            60 ARLINGTON BLVD... ROAD PONDING.

&&

EVENT NUMBER RLX1600937

MEC
Special weather statement, May 1, 6:27 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
627 PM EDT SUN MAY 1 2016

WVZ020-029>031-039-040-047-012315-
BARBOUR-HARRISON-DODDRIDGE-LEWIS-RANDOLPH-UPSHUR-GILMER-
627 PM EDT SUN MAY 1 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN DODDRIDGE...
NORTHERN UPSHUR...SOUTHERN HARRISON...LEWIS AND SOUTHWESTERN BARBOUR
COUNTIES...

AT 626 PM EDT...A STRONG THUNDERSTORM WAS 11 MILES WEST OF JACKSON
MILL...OR 12 MILES WEST OF WESTON...MOVING EAST AT 30 MPH.

NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BUCKHANNON...WESTON...PHILIPPI...AUDRA STATE PARK...STONEWALL JACKSON...
JACKSON MILL...LOST CREEK...JANE LEW...GROVE...LORENTZ...HODGESVILLE...ALUM
BRIDGE...LEOPOLD...CENTURY...OVERHILL...LINN...TROY...ELLAMORE...CAMDEN AND
HORNER.

THIS INCLUDES INTERSTATE 79 BETWEEN MILE MARKERS 92 AND 111.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3901 8080 3919 8078 3917 8002 3890 8006
TIME...MOT...LOC 2226Z 276DEG 25KT 3909 8070

14
Local storm report, May 1, 6:31 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
631 PM EDT SUN MAY 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             6 N FALLSBURG           38.26N  82.67W
05/01/2016  E2.75 INCH       LAWRENCE           KY   EMERGENCY MNGR

            REPORTED NEAR THE LAWRENCE AND BOYD COUNTY LINE. TIME
            ESTIMATED FROM RADAR

&&

EVENT NUMBER RLX1600938

MEC
Local storm report, May 1, 6:34 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
634 PM EDT SUN MAY 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 PM     HAIL             SETH                    38.11N  81.62W
05/01/2016  E1.00 INCH       BOONE              WV   PUBLIC

&&

EVENT NUMBER RLX1600939

MEC

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 6:01 AM EDTFlash Flood WarningRLXBoone, Logan, Mingo3 hr
May 1, 8:27 AM EDTFlash Flood WarningRLXBoone, Clay, Fayette, Kanawha, Lincoln, Logan and 4 more3 hr
May 1, 9:07 AM EDTAreal Flood WarningRLXBoone, Fayette, Kanawha, Logan, Mingo, Nicholas and 5 more3 hr
May 1, 3:22 PM EDTSevere Thunderstorm WarningRLXWayne23 min
May 1, 4:07 PM EDTSevere Thunderstorm WarningRLXLincoln, Mingo, Wayne38 min
May 1, 4:19 PM EDTSevere Thunderstorm WarningRLXCabell, Wayne41 min
May 1, 4:41 PM EDTFlash Flood WarningRLXBoone, Lincoln, Logan, Wayne6 hr
May 1, 4:44 PM EDTSevere Thunderstorm WarningRLXLincoln, Wayne46 min
May 1, 4:48 PM EDTSevere Thunderstorm WarningRLXWayne42 min
May 1, 5:24 PM EDTSevere Thunderstorm WarningRLXWayne51 min
May 1, 5:25 PM EDTFlash Flood WarningRLXCabell, Wayne3 hr
May 1, 5:28 PM EDTSevere Thunderstorm WarningRLXLogan, Mingo47 min
May 1, 5:34 PM EDTSevere Thunderstorm WarningRLXCabell, Mason, Putnam41 min
May 1, 5:42 PM EDTSevere Thunderstorm WarningRLXBoone, Kanawha, Lincoln48 min
May 1, 6:01 PM EDTSevere Thunderstorm WarningRLXCabell, Lincoln, Wayne44 min
May 1, 6:17 PM EDTSevere Thunderstorm WarningRLXBoone, Fayette, Kanawha, Raleigh43 min
May 1, 6:23 PM EDTSevere Thunderstorm WarningRLXLincoln, Wayne22 min
May 1, 6:25 PM EDTFlash Flood WarningRLXBoone, Cabell, Clay, Fayette, Kanawha, Lincoln and 2 more4 hr
May 1, 6:27 PM EDTSpecial Weather StatementRLXLewis48 min
May 1, 6:35 PM EDTSevere Thunderstorm WarningRLXBoone, Cabell, Kanawha, Lincoln, Putnam25 min
May 1, 6:42 PM EDTSevere Thunderstorm WarningRLXLincoln18 min
May 1, 6:55 PM EDTSevere Thunderstorm WarningRLXFayette50 min
May 1, 6:57 PM EDTSevere Thunderstorm WarningRLXBoone, Kanawha48 min
May 1, 7:04 PM EDTSevere Thunderstorm WarningRLXBoone, Logan, Mingo41 min
May 1, 7:23 PM EDTSevere Thunderstorm WarningRLXMcDowell, Mingo, Wyoming37 min
May 1, 7:24 PM EDTFlash Flood WarningRLXBoone, Logan, Mingo, Wayne, Wyoming3 hr
May 1, 7:25 PM EDTTornado WarningRLXRaleigh, Wyoming35 min
May 1, 7:38 PM EDTSevere Thunderstorm WarningRLXBoone, Logan, Wyoming37 min
May 1, 7:54 PM EDTSevere Thunderstorm WarningRLXMcDowell51 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.